Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 5, NWS New York, NY

January 14, 2011

NWS New York, NY issued this small craft advisory at Jan 14, 2011, 3:16 PM EST. It took effect at Jan 15, 2011, 1:00 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2011, 3:16 PM EST (20:16 UTC)
In effect from
Jan 15, 2011, 1:00 PM EST
Expired
Jan 16, 2011, 3:32 PM EST
In force
27 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WHUS71 KOKX 142016
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EST FRI JAN 14 2011

...GUSTY WINDS AND ROUGH SEAS DEVELOPING ON THE WATERS THIS
WEEKEND...

ANZ330-335-338-340-345-350-353-355-151100-
/O.NEW.KOKX.SC.Y.0005.110115T1800Z-110116T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 PM EST FRI JAN 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 6 AM EST
SUNDAY. 

* LOCATION...COASTAL OCEAN WATERS...LONG ISLAND SOUND...NEW YORK
  HARBOR...PECONIC AND GARDINERS AND THE SOUTH SHORE BAYS.

* WINDS...WEST TO SOUTHWEST WINDS 10 TO 20 MPH WITH 25 TO 30 KT
  GUSTS. 

* SEAS/WAVES...SEAS ON THE OCEAN WILL BUILD TO 5 TO 7 FT SATURDAY
  NIGHT BEFORE DIMINISHING LATE SUNDAY.

* TIMING...CONDITIONS WILL BUILD TO SMALL CRAFT ADVISORY LEVELS
  LATE SATURDAY AFTERNOON WITH THE STRONGEST WINDS OCCURRING
  SATURDAY NIGHT THROUGH SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS

HTTP://WWW.WEATHER.GOV/NEWYORKCITY
5 follow-up statements
324 
WHUS71 KOKX 150959
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
459 AM EST SAT JAN 15 2011

...GUSTY WINDS AND ROUGH SEAS DEVELOPING ON THE WATERS THIS
AFTERNOON...

ANZ350-353-355-152200-
/O.EXT.KOKX.SC.Y.0005.110115T1800Z-110116T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
459 AM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
NOON EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO NOON EST SUNDAY. 

* LOCATION...COASTAL OCEAN WATERS. 

* WINDS...WEST TO SOUTHWEST WINDS 20 TO 25 KT WITH 30 KT GUSTS.
  OCCASIONAL 35 KT GUSTS ARE POSSIBLE THIS EVENING.

* SEAS/WAVES...SEAS ON THE OCEAN WILL BUILD TO 5 TO 7 FT TONIGHT
  BEFORE DIMINISHING SUNDAY AFTERNOON.

* TIMING...CONDITIONS WILL BUILD TO SMALL CRAFT ADVISORY LEVELS
  THIS AFTERNOON WITH THE STRONGEST WINDS OCCURRING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-152200-
/O.CON.KOKX.SC.Y.0005.110115T1800Z-110116T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
459 AM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 6 AM EST SUNDAY. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND
  GARDINERS AND THE SOUTH SHORE BAYS.

* WINDS...WEST TO SOUTHWEST WINDS 15 TO 20 KT WITH 25 TO 30 KT
  GUSTS. OCCASIONAL 35 KT GUSTS ARE POSSIBLE THIS EVENING ACROSS
  CENTRAL AND EASTERN LONG ISLAND SOUND.

* SEAS/WAVES...SEAS ON THE CENTRAL AND EASTERN LONG ISLAND SOUND
  WILL BUILD TO 3 TO 5 FT.

* TIMING...CONDITIONS WILL BUILD TO SMALL CRAFT ADVISORY LEVELS
  THIS AFTERNOON WITH THE STRONGEST WINDS OCCURRING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
740 
WHUS71 KOKX 152135
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EST SAT JAN 15 2011

...GUSTY WINDS AND ROUGH SEAS CONTINUING ON THE WATERS THROUGH
SUNDAY...

ANZ330-340-345-350-353-355-161030-
/O.EXT.KOKX.SC.Y.0005.000000T0000Z-110116T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
435 PM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST SUNDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...LONG ISLAND BAYS AND THE
  OCEAN WATERS.

* WINDS...SOUTHERLY WINDS 15 TO 25 KT WITH GUSTS 25 TO 30
  KT...BECOMING WEST THIS EVENING. OCCASIONAL 35 KT GUSTS ARE
  POSSIBLE THIS EVENING ON THE OCEAN WATERS AND ACROSS CENTRAL AND
  EASTERN LONG ISLAND SOUND.

* SEAS/WAVES...4 TO 7 FT ON THE OCEAN WATERS AND 3 TO 5 FT ON
  CENTRAL AND EASTERN LONG ISLAND SOUND.

* TIMING...THIS EVENING THROUGH SUNDAY WITH THE STRONGEST WINDS
  OCCURRING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-161030-
/O.CON.KOKX.SC.Y.0005.000000T0000Z-110116T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
435 PM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR.

* WINDS...SOUTHERLY WINDS 10 TO 20 KT GUSTS AROUND 25
  KT...BECOMING WEST THIS EVENING.

* TIMING...CONDITIONS WILL BUILD TO SMALL CRAFT ADVISORY LEVELS
  THIS EVENING AND CONTINUE THROUGH THE NIGHT. THE STRONGEST WINDS
  ARE EXPECTED THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
266 
WHUS71 KOKX 160251
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
951 PM EST SAT JAN 15 2011

...GUSTY WINDS AND ROUGH SEAS CONTINUE ON THE OCEAN AND EASTERN
WATERS...

ANZ335-338-160400-
/O.CAN.KOKX.SC.Y.0005.000000T0000Z-110116T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
951 PM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ345-160400-
/O.CAN.KOKX.SC.Y.0005.000000T0000Z-110116T2200Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
951 PM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ330-340-160600-
/O.EXT.KOKX.SC.Y.0005.000000T0000Z-110116T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
951 PM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND THE EASTERN LONG ISLAND
  BAYS. 

* WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

* TIMING...UNTIL AROUND MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-161500-
/O.CON.KOKX.SC.Y.0005.000000T0000Z-110116T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
951 PM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY. 

* LOCATION...COASTAL OCEAN WATERS S OF LONG ISLAND. 

* WINDS...SW 15 TO 25 KT...BECOMING W AFTER MIDNIGHT. 

* SEAS...6 TO 9 FT OVERNIGHT...SUBSIDING TO 4 TO 7 FT BY DAYBREAK
  AND 3 TO 5 FT BY SUNDAY AFTERNOON. HIGHEST SEAS E OF FIRE ISLAND
  INLET. 

* TIMING...THROUGH SUNDAY AFTERNOON. HIGHEST WINDS AND SEAS
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
660 
WHUS71 KOKX 160947
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
447 AM EST SUN JAN 16 2011

...GUSTY WINDS AND ROUGH SEAS CONTINUE ON THE OCEAN WATERS
TODAY...

ANZ350-353-355-162200-
/O.EXT.KOKX.SC.Y.0005.000000T0000Z-110116T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
447 AM EST SUN JAN 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS S OF LONG ISLAND.

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT EARLY THIS
  MORNING...BECOMING NW.

* SEAS...5 TO 9 FT...SUBSIDING TO 4 TO 7 FT THROUGH THIS
  MORNING...THEN TO 3 TO 5 FT THIS AFTERNOON. HIGHEST SEAS E OF
  FIRE ISLAND INLET.

* TIMING...HIGHEST WINDS AND SEAS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
677 
WHUS71 KOKX 162032
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
332 PM EST SUN JAN 16 2011

ANZ350-353-355-162145-
/O.CAN.KOKX.SC.Y.0005.000000T0000Z-110116T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
332 PM EST SUN JAN 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

CONDITIONS HAVE FALLEN BELOW SMALL CRAFT LEVELS...THEREFORE THE
ADVISORY HAS BEEN CANCELLED.

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:10 PM EST, 6 minutes earlier.

Area forecast discussion, Jan 14, 3:10 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EST FRI JAN 14 2011

.SYNOPSIS...
HIGH PRESSURE TONIGHT GIVES WAY TO A CLIPPER SYSTEM SATURDAY. HIGH
PRESSURE BUILDS BACK IN BEHIND THE CLIPPER SYSTEM SUNDAY AND MONDAY.
A COMPLEX STORM SYSTEM APPROACHES MONDAY NIGHT...THEN MOVES EAST
TUESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM MID TO LATE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
INITIAL SHORTWAVE PASSES EAST WITH CLEARING THIS EVENING. A FEW MID
AND HIGH CLOUDS APPROACH FROM THE WEST AHEAD OF NEXT TROUGH LATER
TONIGHT. AT THE SFC...HIGH PRESSURE BUILDS TOWARD THE
AREA...RESULTING IN LIGHTENING WINDS OVERNIGHT. THIS WOULD SUPPORT
RADIATIONAL COOLING...DEPENDING ON EXTENT OF CLOUD COVER.

AS FOR TEMPS...LARGE DIFFERENCES WITH REGARD TO MET/MAV GUIDANCE.
WILL LEAN HEAVILY TOWARD COLDER MAV NUMBERS...WHICH IS CLOSER TO
CURRENT DATABASE ANYWAY. FEEL TEMPS PLUMMET OVERNIGHT DUE TO
COMBINATION OF SNOW COVER AND LIGHT WINDS...MUCH LIKE WHAT WAS
OBSERVED LAST NIGHT. MAIN ISSUE IS EXTENT OF CLOUD COVER...WHICH
COULD BECOME PROBLEMATIC WITH REGARD TO TEMP TRENDS OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
MODELS GENERALLY SIMILAR WITH OVERALL FEATURES THROUGH THIS TIME
FRAME. WITH REGARD TO CLIPPER...NAM A BIT WEAKER AS COMPARED TO
GFS/ECMWF/UKMET/GGEM WITH STRENGTH OF UPPER TROUGH/SFC LOW SAT AND
SAT NIGHT.

THIS CLIPPER SHOULD PRODUCE LITTLE TO NO MEASURABLE...WHICH CAN
BE PROBLEMATIC WITH POPS. AT THIS TIME...WOULD LIKE TO MAINTAIN
CHANCE POPS FOR SCATTERED LIGHT SNOW DUE TO LOW CONFIDENCE ON
COVERAGE OF MEASURABLE. THERE CERTAINLY COULD BE SOME MINOR SNOW
ACCUMULATIONS...BUT A DUSTING TO POSSIBLY UP TO AN INCH IS THE
MAXIMUM SNOW AMOUNT EXPECTED WITH THIS CLIPPER SYSTEM. MOST OF THE
SUPPORT REMAINS WELL TO THE NORTH.

AS SUCH...CLOUDS INCREASE SATURDAY...AND BEST CHANCE FOR SNOW OCCURS
LATE SAT AFTERNOON THROUGH THE EVENING. ANY SNOW MAY LINGER PAST
MIDNIGHT OVER EASTERN PORTIONS OF THE CWA.

OTHERWISE...LIGHT WINDS INCREASE FROM THE SOUTHWEST SATURDAY. WEAK
WARM AIR ADVECTION NOTED THROUGH THE COLUMN...PRODUCING WEAK LIFT
THROUGH THE MID LEVELS.

THEN FRONT MOVES ACROSS THE AREA AROUND MIDNIGHT SAT NIGHT...WITH A
WIND SHIFT TO THE WEST/NW. GUSTS POSSIBLE SUNDAY BEHIND THE FRONT IN
CAA REGIME.

THEREAFTER...ZONAL FLOW ALOFT WITH RIDGING IN THE LOW LEVELS SUNDAY
NIGHT AND MONDAY. SFC HIGH PRESSURE BUILDS IN SUNDAY NIGHT...THEN
MOVES EAST OFF THE COAST MONDAY.

AS FOR TEMPS...BELOW NORMAL TEMPS EXPECTED SATURDAY AS MIXING DEPTH
LIMITED DUE TO WARM AIR ADVECTION...AND COOL BOUNDARY LAYER TEMPS
WITH PLENTY OF SNOW COVER.

TEMPS CHILLY SATURDAY NIGHT...BUT SHOULD NOT BOTTOM OUT AS
ATMOSPHERE REMAINS MIXED.

COLD AIR ADVECTION KEEPS TEMPS BELOW NORMAL SUNDAY. THEN ANOTHER
POTENTIAL GOOD RADIATIONAL COOLING NIGHT IN STORE SUNDAY NIGHT AS
WINDS DIMINISH AND SKIES CLEAR. WILL LEAN TOWARD COOLER MAV
GUIDANCE ONCE AGAIN.

TEMPS REBOUND ON MONDAY...NEAR OR JUST BELOW NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LOW PRES WILL TRACK ACROSS THE GREAT LAKES MON NIGHT BEFORE LIFTING
INTO EASTERN CANADA. MEANWHILE...A SECONDARY LOW WILL DEVELOP OVER
THE SOUTHEAST U.S. COAST BY TUE MORNING. A WARM FRONT WILL DEVELOP
IN BETWEEN THESE TWO SYSTEMS...AND THAT WILL BE THE FOCUS FOR THE
DEVELOPMENT OF AN OVERRUNNING EVENT STARTING TUE NIGHT.

A COLD NIGHT ON TAP MON NIGHT WITH LOWS DROPPING INTO THE MID 20S
ACROSS NYC/SURROUNDING SUBURBS/LONG ISLAND AND INTO THE MID TEENS
ACROSS THE LOWER HUDSON VALLEY/INTERIOR CT. INTERIOR CT MAY BECOME
ESPECIALLY COLD DUE TO EXTENSIVE SNOWPACK ON THE GROUND. WITH WARM
FRONT APPROACHING...PRECIP WILL START OUT AS SNOW...BUT THEN A MIXED
BAG IS EXPECTED TOWARDS DAYBREAK TUE AND THROUGH TUE MORNING AS WARM
AIR ALOFT NOSES INTO THE REGION. FOR MOST OF THE SOUTHERN PORTION OF
THE CWA...THIS WILL GENERALLY BE A RAIN/SNOW MIX BEFORE CHANGING TO
PLAIN RAIN TUE AFTERNOON. FOR THE INTERIOR...THIS COULD RESULT IN A
PERIOD OF FREEZING RAIN AND SNOW...AND POSSIBLY A PERIOD OF FREEZING
RAIN...BEFORE CHANGING TO PLAIN RAIN IN THE AFTERNOON. WITH
SOUTHERLY FLOW AND INCREASING DEWPOINTS OVER SNOW-COVERED GROUND...
WILL MENTION PATCHY FOG MON NIGHT/TUE MORNING FOR AREAS MAINLY
OUTSIDE OF NYC.

THERE STILL IS SOME DISCREPANCY AMONG THE ECMWF/GFS/GEFS...BUT
CONFIDENCE IS FAIR IN A PERIOD OF MODERATE TO POSSIBLY HEAVY RAIN
EVENT TUE AFTERNOON/EVENING WITH ABOUT 1" QPF FALLING DURING THIS
TIME. FOR NOW...ONLY EXPECTING NUISANCE FLOODING FOR URBAN AND POOR
DRAINAGE AREAS AS WELL AS AREAS NEAR SMALL RIVERS AND CREEKS...BUT
WILL CONTINUE TO MONITOR DUE TO THE MELTING OF THE EXTENSIVE
SNOWPACK...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY AND INTERIOR CT.

MAX TEMPS ON TUE WILL GENERALLY RANGE FROM 40-45...AND CUT THIS BACK
FROM MODEL GUIDANCE DUE TO CLOUDS/RAIN/SNOWPACK.

PRECIP TAPERS OFF TUE NIGHT...CHANGING TO SNOW BEFORE ENDING.

CONDITIONS DRY ON THU AS COLD HIGH PRES BUILDS OVERHEAD. ANOTHER LOW
PRES SYSTEM COULD IMPACT THE REGION BY FRI.

TEMPS ON WED WILL BE NEAR NORMAL...THEN BELOW NORMAL TEMPS ON TAP
FOR THE SECOND HALF OF NEXT WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL SHORTWAVE IS MOVING EAST OF THE REGION...TAKING ANY
MID/HIGH CLOUDS WITH IT THIS AFTERNOON. SURFACE HIGH PRESSURE WILL
BUILD IN FROM THE WEST TONIGHT.

AS THE HIGH BUILDS IN...NW WINDS AROUND 10KT WILL CONTINUE THROUGH
LATE AFTERNOON THEN GRADUALLY DIMINISH TO LIGHT AND VARIABLE
THIS EVENING INTO OVERNIGHT...QUICKER AWAY FROM NYC TERMINALS.
SKIES WILL CLEAR FOR A TIME THIS EVENING...WITH A GRADUAL INCREASE
IN HIGH THEN MID CLOUDS LATE TONIGHT AHEAD OF APPROACHING CLIPPER
SYSTEM NW OF THE REGION.

CEILINGS GRADUALLY LOWER AHEAD OF THIS SYSTEM IN LOW LEVEL WARM
ADVECTION TOMORROW...BUT THROUGH 18Z EXPECT VFR CONDITIONS. THE
ONLY EXCEPTION IS AT KSWF WELL N OF NYC WHERE -SN AND SUB-VFR
CONDITIONS SHOULD BEGIN AROUND 18Z. AT NYC TERMS...FLURRIES OR
-SHSN ARE POSSIBLE TOMORROW AFTERNOON...BUT CHOSE TO LEAVE MENTION
OUT OF THE 30HR TAF SITES FOR THE TIME BEING DUE TO UNCERTAINTY AS
TO JUST HOW WIDESPREAD (ANY) -SHSN AND ASSOCIATED IMPACTS MAY BE THAT
FAR S.

AFTER BEGINNING LGT/VRBL...WINDS SHOULD INCRS OUT OF THE SW BY MID
MORNING TOMORROW. SOME GUSTS ARE POSSIBLE...ESPECIALLY AFTER 18Z
AS LOW LEVEL WINDS INCREASE JUST ABV THE SURFACE. FOR NOW CAPPED
GUSTS AT 20KT...THOUGH POTENTIAL FOR 25KT GUSTS EXISTS IF ENOUGH
MIXING CAN DEVELOP ATOP THE STABLE SNOWPACK.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: WINDS MAY BE CLOSE TO 310 DEGREES AT TIMES THIS
AFTERNOON BUT SPEEDS WILL BE BELOW 10KT. EXPECT ON AVG WINDS WILL
BE JUST RIGHT OF 310 THE MAJORITY OF THE TIME.

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: WINDS MAY OCNL BE MORE LGT AND NRLY AT TIMES
THIS AFTERNOON. AMENDMENTS PSBL IF A TREND DVLPS.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z SAT THROUGH TUE...

SATURDAY AFTERNOON-SATURDAY NIGHT...SUB-VFR CONDITIONS IN LIGHT
SNOW POSSIBLE...WITH BEST CHANCE N OF LONG ISLAND SOUND. ALSO
POTENTIAL FOR GUSTY SW-W WINDS SATURDAY AFTERNOON AND EVENING.

SUNDAY-MONDAY...PRIMARILY VFR. GUSTY NW WINDS POSSIBLE SUNDAY.
SMALL CHANCE OF SUB-VFR BY LATE MONDAY.

MONDAY NIGHT-TUESDAY...SUB-VFR IN LOW CIGS AND POSSIBLE MIXED
PRECIPITATION.

WEDNESDAY...VFR WITH GUSTY NW WINDS PSBL.

&&

.MARINE...
TRANQUIL CONDITIONS OVER THE WATERS TONIGHT AS HIGH PRESSURE SETTLES
JUST TO THE SOUTH. WINDS INCREASE FROM THE SOUTHWEST SATURDAY
AFTERNOON AHEAD OF A CLIPPER SYSTEM. WINDS EVENTUALLY SHIFT SATURDAY
NIGHT TO THE W/NW AS THE FRONT MOVES ACROSS THE WATERS. GUSTY NW
FLOW EXPECTED SUNDAY BEHIND THE FRONT...BEFORE WINDS DIMINISH ONCE
AGAIN SUNDAY NIGHT AS HIGH PRESSURE NEARS. THIS HIGH MOVES ACROSS
THE WATERS MONDAY...RESULTING IN A CONTINUATION OF LIGHT WINDS.

LOW PRES MOVES THROUGH THE WATERS ON TUE...ALLOWING FOR AT LEAST
SCA WINDS FOR EASTERN WATERS AND 5-7 FT SEAS FOR THE OCEAN WATERS
TUE. A NORTHWEST GRADIENT THEN TIGHTENS OVER THE WATERS FOR THE
MIDDLE OF THE WEEK...RESULTING IN AT LEAST SCA CONDITIONS ON ALL
WATERS WITH THE POSSIBILITY FOR GALES ON THE OCEAN THROUGH WED.
HIGH PRES BUILDS OVERHEAD ON THU...AND SUB-ADVISORY CONDITIONS ARE
EXPECTED TO RETURN THEN.

&&

.HYDROLOGY...
THE SNOW PACK WILL GRADUALLY COMPACT AND SETTLE WITH LITTLE MELTING
EACH DAY AS ICE FORMS ON LOCAL AREA RIVERS AND STREAMS.

A POSSIBLE LIGHT SNOWFALL EXPECTED LATE SATURDAY WITH LESS THAN A
TENTH OF AN INCH OF LIQUID EQUIVALENT.

STORM AFFECTS THE AREA MON NIGHT AND TUESDAY. THERE IS THE
POTENTIAL FOR SIGNIFICANT LIQUID EQUIVALENT TO FALL WITH THIS
SYSTEM...WITH COASTAL AREAS/NYC EXPERIENCING MAINLY RAIN...AND
INTERIOR AREAS EXPERIENCING MIXED PRECIPITATION CHANGING TO RAIN.
NOTING THAT THE CURRENT SNOW PACK HOLDS 1 TO 3 INCHES OF WATER
EQUIVALENT...SIGNIFICANT RAINFALL ON TOP OF THIS COULD CAUSE
FLOODING PROBLEMS. FOR NOW...LIQUID QPF AROUND 1 INCH IS
EXPECTED...AND THIS WOULD RESULT IN MINOR NUISANCE FLOODING...SO
WILL NOT MENTION IN THE HWO. HOWEVER...IF IT DOES APPEAR THAT THE
TOTAL LIQUID QPF FROM THIS SYSTEM INCREASES TO 1-2 INCHES...THEN
THIS COULD RESULT IN MORE WIDESPREAD FLOODING PROBLEMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM SATURDAY TO 6 AM EST SUNDAY FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MPS
AVIATION...
MARINE...MPS/PW
HYDROLOGY...MPS/PW
Hazardous weather outlook, Jan 14, 4:44 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
444 AM EST FRI JAN 14 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-150945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
444 AM EST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-150945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
444 AM EST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.